Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 48, NWS Medford, OR

April 24, 2016

NWS Medford, OR issued this small craft advisory at Apr 24, 2016, 2:03 PM PDT. It took effect at Apr 25, 2016, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 2:03 PM PDT (21:03 UTC)
In effect from
Apr 25, 2016, 2:00 PM PDT
Expired
Apr 26, 2016, 2:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

741 
WHUS76 KMFR 242103
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 PM PDT SUN APR 24 2016

PZZ356-376-251015-
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
/O.NEW.KMFR.SC.Y.0048.160425T2100Z-160426T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
203 PM PDT SUN APR 24 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY. 

* WINDS...NORTHWEST 15 TO 20 KT...SHIFTING TO NORTH AND INCREASING
  TO 20 TO 25 KT MONDAY AFTERNOON.

* SEAS...WEST SWELL-DOMINATED 10 TO 11 FEET WITH A PERIOD OF 13
  SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS FOR SEAS. SMALL CRAFT ADVISORY CONDITIONS
  FOR WINDS WILL AFFECT AREAS SOUTH OF BROOKINGS FROM 8 TO 20 NM
  FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-251015-
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
203 PM PDT SUN APR 24 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT MONDAY...

* SEAS...WEST SWELL-DOMINATED 10 TO 11 FEET WITH A PERIOD OF 13
  SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS FOR SEAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
363 
WHUS76 KMFR 250915
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
215 AM PDT MON APR 25 2016

PZZ356-376-252300-
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
/O.CON.KMFR.SC.Y.0048.160425T2100Z-160426T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
215 AM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WINDS...NORTH INCREASING TO 20 TO 25 KT THIS AFTERNOON.

* SEAS...10 TO 11 FEET WITH A PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS FOR SEAS. SMALL CRAFT ADVISORY CONDITIONS
  FOR WINDS WILL AFFECT AREAS SOUTH OF PISTOL RIVER FROM 3 TO 30
  NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-252300-
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
215 AM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

* SEAS...10 TO 11 FEET WITH A PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS FOR SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
793 
WHUS76 KMFR 252134
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT MON APR 25 2016

PZZ356-376-260600-
/O.CON.KMFR.SC.Y.0048.000000T0000Z-160426T0600Z/
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
234 PM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...NORTH 20 TO 25 KT THIS AFTERNOON...DIMINISHING TO LESS
  THAN 15 KT OVERNIGHT. 

* SEAS...10 TO 11 FEET WITH A PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS FOR SEAS. SMALL CRAFT ADVISORY CONDITIONS
  FOR WINDS WILL AFFECT AREAS SOUTH OF PISTOL RIVER FROM 2 TO 30
  NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-260600-
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
234 PM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

* SEAS...10 TO 11 FEET WITH A PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS FOR SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
109 
WHUS76 KMFR 260109
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
609 PM PDT MON APR 25 2016

PZZ356-376-260600-
/O.CON.KMFR.SC.Y.0048.000000T0000Z-160426T0600Z/
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
609 PM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...NORTH 20 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT THIS
  AFTERNOON...DIMINISHING TO LESS THAN 15 KT OVERNIGHT.

* SEAS...10 TO 11 FEET WITH A DOMINANT PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS FOR SEAS. SMALL CRAFT ADVISORY CONDITIONS 
  FOR WINDS WILL AFFECT AREAS SOUTH OF PISTOL RIVER FROM 2 TO 30 
  NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-260600-
/O.CON.KMFR.SW.Y.0052.000000T0000Z-160426T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
609 PM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

* SEAS...10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS FOR SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
247 
WHUS76 KMFR 260300
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PDT MON APR 25 2016

PZZ356-376-260900-
/O.EXT.KMFR.SC.Y.0048.000000T0000Z-160426T0900Z/
/O.EXT.KMFR.SW.Y.0052.000000T0000Z-160426T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
800 PM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PDT TUESDAY...

* WINDS...NORTH 20 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT THIS
  AFTERNOON...DIMINISHING TO LESS THAN 15 KT LATE TONIGHT.

* SEAS...10 TO 11 FEET WITH A DOMINANT PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS FOR SEAS. SMALL CRAFT ADVISORY CONDITIONS 
  FOR WINDS WILL AFFECT AREAS SOUTH OF PISTOL RIVER FROM 2 TO 30 
  NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-260900-
/O.EXT.KMFR.SW.Y.0052.000000T0000Z-160426T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
800 PM PDT MON APR 25 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PDT TUESDAY...

* SEAS...10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS FOR SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 8:40 AM PDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 24, 8:40 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PDT SUN APR 24 2016

.DISCUSSION...RADAR IS INDICATING A FEW SHOWERS AND SNOW SHOWERS
OVER THE UMPQUA DIVIDE...AND SOUTHERN OREGON CASCADES AND SISKIYOU
MOUNTAINS. SHOWERS WILL MAINLY BE LIGHT BUT WILL INCREASE AND
REACH A PEAK DURING THE AFTERNOON AND EARLY EVENING WITH AN
INCREASE IN INSTABILITY FROM DAY-TIME HEATING AND ALSO COOLING
ALOFT AS AN UPPER LEVEL TROUGH MOVES EAST TO THE COAST. THE 06Z
GFS IS IN LINE WITH ITS EARLIER PAST COUPLE OF RUNS IN THE NEAR
TERM AND CONTINUES TO INDICATE A SHORTWAVE WILL BRING AN ENHANCED
AREA OF SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS INTO
NORTHERN MODOC AND SOUTHERN LAKE COUNTIES DURING THE LATE
AFTERNOON/EARLY EVENING.

SHOWERS LOOK TO DIMINISH LATE TONIGHT THEN A WEAK SHORTWAVE IN THE
COLD NORTHERLY FLOW ON THE BACK SIDE OF THE TROUGH WILL BRING A
FEW ADDITIONAL SHOWERS TO THE COAST AND DOUGLAS COUNTY NORTHWARD
MONDAY INTO MONDAY EVENING. A BRIEF PERIOD OF RIDGING IS STILL
EXPECTED TUESDAY. A FOCUS FOR THE AFTERNOON FORECAST ISSUANCE WILL
BE ON ADJUSTMENTS THAT MAY BE NEEDED FOR TUESDAY NIGHT INTO
THURSDAY. THE NEXT UPPER LEVEL TROUGH IS EXPECTED TO TRACK
SOUTHEASTWARD ACROSS OUR REGION INTO THE GREAT BASIN DURING THAT
TIME. THE TIMING AND TRACK OF THE LOW WILL AFFECT THE DURATION AND
LOCATION OF SHOWERS AND THUNDERSTORMS. THE 00Z AND 06Z DATA
TRENDED TOWARD A FASTER AND MORE SOUTHERLY MOVEMENT AND WOULD
SUPPORT THE HIGHEST PROBABILITY OF PRECIPITATION TUESDAY NIGHT
INTO WEDNESDAY. THE MODELS HAVE ALSO TRENDED STRONGER WITH RIDGING
FRIDAY INTO NEXT WEEKEND.

&&

.AVIATION...FOR THE 24/12Z TAF CYCLE...A COOL AND UNSTABLE AIR MASS
WILL REMAIN OVER THE AREA TODAY BRINGING ISOLATED TO SCATTERED
SHOWERS. VFR CIGS ARE EXPECTED TO BE THE PREDOMINANT CONDITION
TODAY. CIGS COULD BRIEFLY LOWER TO MVFR IN SHOWERS TODAY, BUT
CONFIDENCE ON THIS IS NOT HIGH. THUS HAVE KEPT THEM OUT OF THE TAF'S
BUT LATER SHIFTS WILL NEED TO REEVALUATE. MOUNTAINS ARE EXPECTED TO
REMAIN AT LEAST PARTLY OBSCURED THROUGH THE TAF PERIOD. SNOW LEVELS
WILL COME DOWN AND RAIN MIXING WITH SNOW COULD LOWER CEILINGS TO
MVFR OR IFR IN SHOWERS, ESPECIALLY ANY SNOW SHOWERS AT KLAMATH
FALLS TONIGHT. -PETRUCELLI

&&

.MARINE...UPDATED 835 AM PDT SUN 24 APR 2016...SMALL CRAFT SEAS ARE
EXPECTED TO DEVELOP TODAY AND CONTINUE THROUGH MONDAY AS WESTERLY
SWELL INCREASES. AN UPPER LEVEL DISTURBANCE MOVES INLAND AND
OFFSHORE HIGH PRESSURE BUILDS INTO THE AREA THIS EVENING. HIGH
PRESSURE WILL PERSIST TONIGHT AND MONDAY THEN WEAKEN ON TUESDAY. A
WEAK FRONT WILL MOVE THROUGH THE WATERS TUESDAY NIGHT...THEN
OFFSHORE HIGH PRESSURE REBUILDS AGAIN WEDNESDAY AFTERNOON. STEEP
SEAS ARE POSSIBLE AGAIN LATE WEDNESDAY AND THURSDAY AS WEST SWELL
INCREASES IN THE WATERS. THE MODELS ARE STARTING TO COME INTO
BETTER AGREEMENT SHOWING A THERMAL TROUGH DEVELOPING AND
STRENGTHENING BY THE LATTER PART OF NEXT WEEK. WINDS IN THE
SOUTHERN WATERS COULD REACH HIGH END SMALL CRAFT BY THURSDAY. NOTE
THIS IS STILL SEVERAL DAYS OUT, SO WATCH FOR UPDATES ON THIS. /CC

&&

.PREV DISCUSSION... /ISSUED 450 AM PDT SUN APR 24 2016/

THE COLD UPPER LEVEL LOW WILL MOVE TO THE COAST TODAY AND INLAND
TONIGHT WITH A SURFACE TROUGH AND EMBEDDED SHORTWAVE DISTURBANCE
THAT WILL PRODUCE ADDITIONAL LIGHT RAIN AND SNOW SHOWERS. SNOW
LEVELS LOOK TO FALL TO AROUND 3000 FEET AS ACTIVITY TAPERS OFF
LATE TONIGHT. TONIGHT THROUGH SUNDAY NIGHT...3 TO 5 INCHES OF SNOW
ARE FORECAST FOR THE HIGHER PEAKS OF THE SOUTHERN OREGON CASCADES
AND WARNER MOUNTAINS. WITH WARM ROAD TEMPERATURES THERE IS LIKELY
TO BE LITTLE IMPACT ON THE MAJOR PASSES.

ON MONDAY MOST OF THE PRECIPITATION WILL BE OVER LAKE AND MODOC
COUNTIES AS THE CLOSED LOW MOVES INTO NEVADA WITH ONLY ISOLATED
SHOWERS WEST OF THE CASCADES. COOLER AIR MASS WILL MOVE INTO THE
AREA AND OVERNIGHT LOWS IN THE UPPER 30S ARE LIKELY TONIGHT WITH
LOWS DECREASING FURTHER TO THE LOWER AND MID 30S MONDAY NIGHT AND
TUESDAY MORNING. WITH SOME CLEARING PATCHY FROST IS POSSIBLE FOR
THE VALLEYS OF SW OREGON AND NORTHERN CALIFORNIA.

AN UPPER LEVEL RIDGE IS FORECAST TO MOVE INLAND ON TUESDAY WITH
WARMER TEMPERATURES. TUESDAY WILL ALSO BE DRY ACROSS ALL OF OUR
FORECAST AREA. THE FRONT IS EXPECTED TO MOVE INTO THE COASTAL
WATERS LATE TUESDAY NIGHT. BOTH THE ECMWF AND THE GFS BRING
PRECIPITATION INLAND LATE TUESDAY NIGHT. THE LOW PRESSURE
ASSOCIATED WITH THE FRONT IS FORECAST TO HEAD INTO NORTHERN
CALIFORNIA BUT THERE WILL STILL BE COOL AND UNSTABLE AIR TO
GENERATE SHOWERS ACROSS SOUTHERN OREGON WEDNESDAY. IN ADDITION TO
THE CHANCES FOR SHOWERS, THERE WILL BE A SLIGHT CHANCE FOR
THUNDERSTORMS WITH ATMOSPHERIC INSTABILITY IN PLACE AND DAYTIME
HEATING OCCURRING ACROSS OUR FORECAST AREA, MAINLY FROM THE
CASCADES EAST.

LONG TERM FROM SATURDAY SHIFT...

ON FRIDAY, MODELS SHOW THE UPPER LOW WELL TO THE SOUTHEAST OF THE
COUNTY WARNING AREA AND A SHORTWAVE TROUGH MOVING INLAND NORTH OF
THE AREA. MOISTURE AND WEAK INSTABILITY WILL BRING A CHANCE FOR SOME
CONTINUED SHOWER ACTIVITY, MAINLY FROM THE WESTERN SLOPES OF THE
CASCADES EAST. HAVE ALSO CONTINUED A SLIGHT CHANCE OF
THUNDERSTORMS IN PORTIONS OF THE AREA EAST OF THE CASCADES,
MAINLY FOR LAKE AND MODOC COUNTIES. ON SATURDAY, WARMING AND
DRYING CONDITIONS ARE EXPECTED AS MODELS SHOW A WEAK RIDGE OVER
THE REGION. THIS BREAK IN THE ACTIVE PATTERN MAY BE SHORT LIVED
THOUGH AS MODELS SHOW A FRONT POSITIONED OFFSHORE. -BMS/CC

NOTE...THE LATEST ECMWF AND GFS CONTINUE THIS DRYING AND WARMING
TREND NEXT WEEKEND WITH THE NEXT FRONT WAITING OFFSHORE. THIS IS
CONSISTENT WITH PREVIOUS THINKING FROM SATURDAY. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM
     11 AM THIS MORNING TO 11 PM PDT MONDAY FOR PZZ350-356-370-376.

DW/FB/MP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:08 AM PDTSmall Craft Advisory for Hazardous SeasMFR48 hr

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.